Alert archive / California / Wind Advisories in 2010

Wind Advisory 35, NWS Las Vegas, NV

October 24, 2010San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Oct 24, 2010, 2:02 PM PDT for San Bernardino County, California. It took effect at Oct 24, 2010, 8:15 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 2:02 PM PDT (21:02 UTC)
In effect from
Oct 24, 2010, 8:15 PM PDT
Expired
Oct 25, 2010, 2:00 PM PDT
In force
18 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS75 KVEF 242102
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
202 PM PDT SUN OCT 24 2010

.A BELT OF HIGH WINDS WILL IMPACT THE SOUTHERN SIERRA THROUGH
TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC
NORTHWEST COAST. WINDS ARE EXPECTED TO INCREASE LATE TONIGHT
ACROSS PORTIONS OF SAN BERNARDINO COUNTY AS THIS SYSTEM WORKS
SOUTH. 

CAZ519-520-250500-
/O.CON.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
202 PM PDT SUN OCT 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MONDAY FOR THE
EASTERN SIERRA SLOPES AND THE OWENS VALLEY. 

* WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS 
  GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST 
  WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. 

* TIMING: STRONG WINDS WILL INCREASE THROUGH THIS EVENING ACROSS
  THE SOUTHERN SIERRA WITH THE STRONGEST WINDS EXPECTED TONIGHT.
  THE STRONGEST WINDS ARE EXPECTED LATE THIS EVENING IN THE OWENS
  VALLEY. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE TONIGHT
  INTO EARLY MONDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... 
  INDEPENDENCE...LONE PINE...OLANCHA

* IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG
  CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY
  AFTERNOON THROUGH TONIGHT. THIS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO
OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY
TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG
WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ523-250500-
/O.NEW.KVEF.WI.Y.0035.101025T0600Z-101025T2100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
202 PM PDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 2 PM PDT MONDAY.

* WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS
  ACROSS THE WESTERN MOJAVE DESERT WITH SUSTAINED WINDS OF 25 TO
  35 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING: WINDS WILL INCREASE EARLY THIS EVENING WITH THE STRONGEST
  WINDS EXPECTED LATE THIS EVENING THROUGH MONDAY MORNING. WINDS
  ARE EXPECTED TO DIMINISH MONDAY AFTERNOON.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN.

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ525-250500-
/O.NEW.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
202 PM PDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT FROM 5 AM TO
2 PM PDT MONDAY.

* WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS
  ACROSS THE MORONGO BASIN WITH SUSTAINED WINDS OF 25 TO 35 MPH
  WITH GUSTS UP TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY MORNING
  AND WILL CONTINUE UNTIL EARLY AFTERNOON BEFORE DIMINISHING.

* LOCATIONS: MORONGO VALLEY...YUCCA VALLEY.

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

ASG
3 follow-up statements
027 
WWUS75 KVEF 250315
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT SUN OCT 24 2010

.A BELT OF HIGH WINDS WILL IMPACT THE SOUTHERN SIERRA THROUGH
TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC
NORTHWEST COAST. STRONG WINDS ARE ALSO EXPECTED ACROSS PORTIONS
OF SAN BERNARDINO COUNTY AS THIS SYSTEM WORKS SOUTH.

CAZ519-520-251200-
/O.CON.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
815 PM PDT SUN OCT 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR
THE EAST SLOPES OF THE SIERRA AND THE OWENS VALLEY.

* WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS
  GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST
  WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. A WIND GUST TO 66
  MPH WAS RECORDED AT THE OAK CREEK RAWS SITE AT AN ELEVATION OF
  4900 FEET BETWEEN 7 AND 8 PM THIS EVENING.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING AND
  OVERNIGHT HOURS. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE
  TONIGHT INTO EARLY MONDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... 
  INDEPENDENCE...LONE PINE...OLANCHA

* IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG 
  CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY 
  AFTERNOON THROUGH TONIGHT. THIS WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO
OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY
TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG
WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ523-251300-
/O.EXT.KVEF.WI.Y.0035.101025T0315Z-101025T2100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
815 PM PDT SUN OCT 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY FOR THE
WESTERN MOJAVE DESERT.

* WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS
  ACROSS THE WESTERN MOJAVE DESERT WITH SUSTAINED WINDS OF 25 TO
  35 MPH WITH GUSTS UP TO 50 MPH. WINDS ALREADY GUSTED TO 45 MPH
  AT THE BARSTOW-DAGGETT AIRPORT JUST BEFORE 8 PM. 

* TIMING: THE STRONG WINDS WILL CONTINUE TONIGHT THROUGH MONDAY
  MORNING. WINDS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN.

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ525-251300-
/O.CON.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
815 PM PDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY FOR
THE MORONGO BASIN.

* WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS 
  ACROSS THE MORONGO BASIN WITH SUSTAINED WINDS OF 25 TO 35 MPH 
  WITH GUSTS UP TO 50 MPH. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY MORNING 
  AND WILL CONTINUE UNTIL EARLY AFTERNOON BEFORE DIMINISHING.

* LOCATIONS: MORONGO VALLEY...YUCCA VALLEY.

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
249 
WWUS75 KVEF 251150
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
450 AM PDT MON OCT 25 2010

.STRONG WEST WINDS WERE DIMINISHING ACROSS INYO COUNTY EARLY THIS
MORNING...BUT WERE INCREASING ACROSS SAN BERNARDINO COUNTY. THE
WINDS WILL DIMINISH FROM NORTH TO SOUTH THIS AFTERNOON.

CAZ519-520-251300-
/O.EXP.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
450 AM PDT MON OCT 25 2010

...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

THE HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS
VALLEY WILL EXPIRE AT 5 AM.

WINDS WERE STILL GUSTING AROUND 50 MPH IN PORTIONS OF THE OWENS
VALLEY EARLY THIS MORNING...BUT WERE BEGINNING TO SUBSIDE.
ALTHOUGH AREAS OF GUSTY WINDS WILL CONTINUE UNTIL AROUND 8
AM...THE THREAT FOR WIDESPREAD HIGH WINDS HAD DECREASED.
THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5
AM.

THE CALIFORNIA HIGHWAY PATROL REPORTED THAT HIGHWAY 395 WILL
REMAIN CLOSED AT LEAST UNTIL SUNRISE THIS MORNING.

$$

CAZ525-252100-
/O.CON.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
450 AM PDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE MORONGO BASIN UNTIL 2
PM PDT THIS AFTERNOON.

* WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED IN THE LATE MORNING AND
  EARLY AFTERNOON.

* LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-252100-
/O.CON.KVEF.WI.Y.0035.000000T0000Z-101025T2100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
450 AM PDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO
COUNTY UNTIL 2 PM PDT THIS AFTERNOON.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: THE STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON
  BEFORE DIMINISHING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ALONG NORTH SOUTH ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
899 
WWUS75 KVEF 252100
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT MON OCT 25 2010


CAZ523-525-252200-
/O.EXP.KVEF.WI.Y.0035.000000T0000Z-101025T2100Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
200 PM PDT MON OCT 25 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON FOR THE
WESTERN MOJAVE DESERT AND MORONGO BASIN. GUSTY SOUTHWEST WINDS 20
TO 30 MPH ARE LIKELY TO CONTINUE THROUGH THE AFTERNOON...BUT ARE
GRADUALLY ON THE DECREASE AND WIND GUSTS ARE EXPECTED TO REMAIN
BELOW 40 MPH. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:00 AM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 24, 9:00 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 AM PDT SUN OCT 24 2010

.SYNOPSIS...A POWERFUL LOW PRESSURE SYSTEM WILL REACH THE BRITISH
COLUMBIA COAST TODAY. THIS WILL BRING VERY STRONG WEST WINDS TO THE
SIERRA CREST AND PORTIONS OF THE OWENS VALLEY LATE THIS AFTERNOON
THROUGH EARLY MONDAY. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION TONIGHT AND MONDAY WITH NORTH WINDS BEHIND IT. GENERALLY
DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE THEN EXPECTED THROUGH
MUCH OF NEXT WEEK.
&&

.UPDATE...CURRENT FORECAST PROGRESSING NICELY THIS MORNING ALTHOUGH
DID UPDATE TO INCLUDE PATCHY FOG FOR PORTIONS OF LINCOLN...CENTRAL
NYE...AND ESMERALDA COUNTIES BASED ON SPOTTER REPORTS. GUSTY WINDS
REMAIN A GOOD BET OVERNIGHT TONIGHT AND MONDAY AS A STRONG JET
SLIDES TOWARD OUR AREA. WIND ADVISORIES FOR PORTIONS OF SAN
BERNARDINO COUNTY MAY BE NEEDED LATE TONIGHT AND MONDAY AS GUIDANCE
CONTINUES TO SHOW STRONG SURFACE WINDS.

.AVIATION...FOR MCCARRAN...WIND INCREASES FROM THE SOUTH-SOUTHWEST
WITH GUSTS UP TO 20 KTS THIS AFTERNOON AND WILL CONTINUE OVERNIGHT.
NORTHWEST WIND WILL LIKELY DEVELOP BY 18Z MONDAY BEHIND A WEAK COLD
FRONT THAT PUSHES THROUGH SOUTHERN NEVADA. SCT CLOUDS WITH BASES
AROUND 6-8K FT WILL DEVELOP EARLY MONDAY WITH THE PASSING FRONT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...INCREASING SOUTHWEST WINDS WITH GUSTS TO 25KTS THIS
AFTERNOON. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE
CREST AND EASTERN SLOPES OF THE SOUTHERN SIERRA AND IN THE OWENS
VALLEY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. GUSTS TO 90 MPH
ARE POSSIBLE ALONG THE UPPER EAST SLOPES WITH GUSTS OVER 60 MPH
POSSIBLE DOWN INTO THE OWENS VALLEY. ROTORS WILL LIKELY FORM OVER
THE OWENS VALLEY LATE THIS AFTERNOON AND NIGHT. IN ADDITION THE
WESTERN MOJAVE DESERT WILL SEE INCREASING SOUTHWEST WINDS WITH GUSTS
OVER 30 KNOTS BY LATE THIS AFTERNOON WITH EVEN STRONGER WINDS
EXPECTED BY MONDAY MORNING. CLOUDS BASES WILL LOWER TO BETWEEN 6-10K
FT MSL LATE THIS AFTERNOON OVER CENTRAL NEVADA AND SPREAD FROM
NORTHWEST TO SOUTHEAST ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA
TONIGHT THROUGH EARLY MONDAY MORNING.
&&

.PREV DISCUSSION...
301 AM PST SUN OCT 24 2010

.SHORT TERM...SATELLITE SHOWS LOTS OF MID AND HIGH CLOUDS SPILLING
OVER THE CWFA...WITH A FEW LOW CLOUDS AND/OR PATCHES OF FOG IN FAR
NORTHERN MOHAVE COUNTY. KESX RADAR SHOWED NO RETURNS...BUT KHNX
SHOWED A RAIN SHIELD MOVING SOUTHEAST THROUGH THE CENTRAL VALLEY AND
NEARING THE SIERRA. RAPIDLY INCREASING POPS JUST DOWNWIND OF THE
CREST ON THE EASTERN SLOPES LOOKS GOOD. SO DOES HIGH WIND WARNING AS
POWERFUL JET IMPINGES ON THE CREST THIS AFTERNOON AND TONIGHT. KOAK
00Z SOUNDING SHOWED AN INVERSION JUST ABOVE RIDGETOP LEVEL...WHICH
COULD SERVE AS A MECHANISM FOR GETTING HIGH WINDS DOWN INTO THE
OWENS VALLEY. ONE CONCERN IS TIMING. THE MODELS ARE A BIT SLOWER
AGAIN THIS RUN...SO THE WINDS COULD PERSIST JUST BEYOND THE 5 AM
CUTOFF POINT FOR THE WARNING. WOULD PREFER TO HANDLE THIS SCENARIO
IN REAL TIME TOMORROW MORNING IF NECESSARY INSTEAD OF CONFUSING THE
MESSAGE NOW. NAM12 SHOWS MORE PRECIP ON THE CLARK COUNTY MOUNTAINS
MONDAY MORNING AS THE FRONT APPROACHES...SO RAISED POPS THERE A BIT.
STILL CONCERNED ABOUT WIND ADVISORIES BEING NEEDED FOR MUCH OF SAN
BERNARDINO COUNTY TONIGHT AND MONDAY AS WEST TO SOUTHWEST
PRE-FRONTAL WINDS TONIGHT WILL FAVOR BARSTOW...AND WEST TO NORTHWEST
POST-FRONTAL WINDS MONDAY WILL FAVOR TWENTYNINE PALMS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS REMAIN IN GOOD
AGREEMENT WITH THE UPPER FLOW TRANSITIONING TO THE SOUTHWEST AS
RIDGING AMPLIFIES OVER THE WEST WEDNESDAY. THE RIDGE AXIS IS
FORECASTED TO SHIFT EAST OVER THE ROCKIES THURSDAY AHEAD OF A LARGE
LOW DEEPENING OVER THE EASTERN PACIFIC. GFS ENSEMBLE SPAGHETTI PLOTS
CONTINUE TO SHOW A WIDE VARIETY OF POTENTIAL SOLUTIONS WITH THIS
NEXT PACIFIC SYSTEM WHICH PRETTY MUCH HIGHLIGHTS THE FORECAST
UNCERTAINTY BEYOND THURSDAY. THE OPERATIONAL GFS AND GFS ENSEMBLE
MEAN FORECAST A WEAKENING TROUGH THE LIFTS NORTHEAST ACROSS NEVADA
ON FRIDAY. THE NEW GEM IS A LITTLE SLOWER AND DEEPER WITH THE TROUGH
THAN THE GFS AND SHIFTS IT EAST ACROSS THE CWA FRIDAY NIGHT. THE NEW
ECMWF IS BY FAR THE SLOWEST SOLUTION WITH THE LOW STILL WEST OF THE
130 MERIDIAN LINE FRIDAY AFTERNOON. IT NOW WEAKENS THE LOW AND
BRINGS IT INTO CENTRAL AND NORTHERN CALIFORNIA AS AN OPEN WAVE. A
SECONDARY FEATURE THAN MOVES TOWARDS THE AREA LATE SATURDAY. IF
ANYTHING...CONFIDENCE IS A LITTLE LOWER IN THE DAY 5 TO 7 RANGE DUE
TO THE DIFFERENT ECMWF SOLUTION. TEMPERATURES TO REMAIN SEVERAL
DEGREES BELOW NORMAL WEDNESDAY BUT SHOULD REBOUND TO OR ABOVE NORMAL
THURSDAY WITH THE INCREASING SOUTHWEST FLOW.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WARNING FROM 2 PM PDT THIS AFTERNOON THROUGH 5 AM PDT
     MONDAY MORNING FOR CAZ519-520.
&&

GORELOW/ADAIR/MORGAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 24, 2:42 AM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 AM PDT SUN OCT 24 2010

CAZ519-520-250700-
EASTERN SIERRA SLOPES-OWENS VALLEY-
242 AM PDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL BRING VERY STRONG WEST WINDS ACROSS
THE SIERRA SLOPES...AND A POSSIBILITY OF DOWNSLOPE WINDS INTO THE
OWENS VALLEY. A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THIS
AFTERNOON THROUGH 5 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL SUBSIDE EARLY MONDAY MORNING...THEN QUIET WEATHER IS
EXPECTED TUESDAY THROUGH THURSDAY. ANOTHER ROUND OF GUSTY WINDS IS
POSSIBLE FRIDAY OR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ521>527-NVZ014>022-250700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
242 AM PDT SUN OCT 24 2010 /242 AM MST SUN OCT 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL BRING INCREASING WEST TO SOUTHWEST
WINDS THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT
MONDAY...THEN QUIET WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.
ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE FRIDAY OR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

MORGAN

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.